Winter Weather, Carbon
- When
- March 1, 6:00 AM EST to March 2, 12:00 AM EST
- Where
- Carbon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
Double barrel low pressure systems brought a winter storm to Eastern Pennsylvania on the 1st. All snow fell in the Poconos.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Double barrel low pressure systems brought a winter storm to Eastern Pennsylvania on the 1st. All snow fell in the Poconos. Elsewhere a combination of snow, sleet and especially freezing rain in the Philadelphia metropolitan area affected Eastern Pennsylvania. Snowfall averaged one to four inches, but ice accumulations on exposed surfaces reached as high as around one-quarter of an inch in southeastern Pennsylvania. This caused widely scattered power outages.
Precipitation started as snow and spread from the Poconos southeast between 6 a.m. and 11 a.m. EST on the 1st. The snow fell heavier at times from around Noon into the afternoon in Berks County, the Lehigh Valley and the northern Philadelphia suburbs. Precipitation changed to sleet from Philadelphia north through the Lehigh Valley from around Noon EST into the late afternoon on the 1st. Precipitation changed to freezing rain in Philadelphia and its suburbs during the early and mid afternoon on the 1st and in Berks County and the Lehigh Valley during the late afternoon and early evening on the 1st. Precipitation ended during the middle and late evening of the 1st. Many schools had delayed openings on Monday March 2nd. | |Representative ice accumulations included 0.3 inches in Chadds Ford (Delaware County), 0.25 inches in Norwood (Delaware County). 0.2 inches at the Philadelphia International Airport and Coatesville (Chester County), 0.13 inches in Exton (Chester County), 0.1 inch in Pottstown (Montgomery County) and Doylestown (Bucks County) and 0.05 inches in Reading (Berks County) and Gilbertsville (Montgomery County).
Representative snowfall included 4.0 inches in Hamburg (Berks County) and Lake Harmony (Carbon County), 3.8 inches in Spring Mount (Montgomery County), 3.7 inches in Gilbert (Monroe County), 3.5 inches in Hellertown (Northampton County), 3.3 inches in Salisbury Township (Lehigh County), 3.2 inches in Springtown (Bucks County) and the Lehigh Valley International Airport, 2.7 inches in Forks Township (Northampton County), 2.5 inches in Reading (Berks County) and East Nantmeal (Chester County), 2.4 inches in East Stroudsburg (Monroe County), 2.1 inches in Lehighton (Carbon County), 2.0 inches in Bedminster (Bucks County), 1.9 inches in Royersford (Montgomery County), 1.3 inches in Chester Springs (Chester County) and Garnet Valley (Delaware County) and 0.4 inches at the Philadelphia International Airport.
The winter storm was caused by the combination of an arctic high pressure system that left plenty of cold air in place near the surface and a low pressure system from the South that pumped precipitation into the region. At 7 a.m. EST on the 1st, a pair of low pressure systems were in Mississippi and the western Gulf of Mexico off the Texas coast. During the early afternoon, while the low pressure system moved into the Tennessee Valley, a new low pressure system was forming off of the South Carolina coast. The latter low pressure system moved rapidly northeast and was off the New Jersey coast at 7 p.m. EST on the 1st while the latter low pressure system became part of a series of lows along a cold front west of the Appalachians. The coastal low pressure system passed near Nantucket, Massachusetts around Midnight EST on the 2nd. It took most of the associated moisture and precipitation with it as the inland low pressure systems and frontal boundary weakened overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 1, 3:38 AM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EST SUN MAR 1 2015
.SYNOPSIS...
HIGH PRESSURE LOCATED OVER OUR REGION EARLY THIS MORNING WILL
DRIFT OUT TO SEA TODAY. A DEVELOPING COLD FRONT IS FORECAST TO
APPROACH FROM THE NORTHWEST AND IT SHOULD PASS THROUGH OUR AREA
EARLY ON MONDAY MORNING. HIGH PRESSURE IS EXPECTED TO FOLLOW FOR
MONDAY AFTERNOON INTO EARLY TUESDAY. LOW PRESSURE IS ANTICIPATED
TO MOVE ACROSS THE GREAT LAKES ON TUESDAY AFTERNOON AND TUESDAY
EVENING, THEN DOWN THE SAINT LAWRENCE RIVER VALLEY FROM LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING. THE LOW IS FORECAST TO PULL
A COLD FRONT SLOWLY THROUGH OUR REGION ON WEDNESDAY. WEAK LOW
PRESSURE IS EXPECTED TO RIDE ALONG THE FRONT ON THURSDAY BEFORE
HIGH PRESSURE BUILDS INTO OUR AREA FROM THE WEST FOR FRIDAY INTO
SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUIET WEATHER STARTS THE DAY OFF AS HIGH PRESSURE CONTINUES TO
MOVE OFFSHORE AND THEN OUT TO SEA TODAY. HOWEVER, CONDITIONS WILL
GO DOWNHILL LATER THIS MORNING INTO THE AFTERNOON. AS LOW/MID-
LEVEL MOISTURE INCREASES ACROSS THE AREA, AN AREA OF ENHANCED LIFT
SLIDES ACROSS THE AREA. TEMPERATURES AT THE SURFACE AND ALOFT WILL
BE COLD ENOUGH FOR THE PRECIPITATION TO START OUT AS SNOW ACROSS
THE AREA. HOWEVER, AS WARM AIR ABOVE THE SURFACE MOVES IN THROUGH
THE DAY, PRECIPITATION WILL CHANGE OVER TO SLEET THEN FREEZING
RAIN ACROSS MUCH OF THE AREA. THIS OCCURS WHEN THE HEAVIEST
PRECIPITATION IS EXPECTED TO MOVE INTO THE AREA AS WELL. WE ARE
BECOMING MORE CONCERNED WITH THE POTENTIAL FOR MORE ICE TO OCCUR
ACROSS PORTIONS OF OUR AREA, ESPECIALLY THE I-95/I-295 CORRIDOR.
FOR THESE AREAS, ICE AMOUNTS OF 1/4-1/3 OF AN INCH OF ICE IS
POSSIBLE, ALONG WITH AN INCH OR TWO OF SNOW/SLEET. THEREFORE, WE
HAVE UPGRADED THESE AREAS TO A WINTER STORM WARNING DUE TO THE
INCREASED ICE EXPECTATION.
AREAS TO THE SOUTH AND NORTH OF THE WARNING ARE EXPECTED TO GET
UP TO 1/10-2/10 OF AN INCH OF ICE ALONG WITH AN INCH OF SNOW FOR
SOUTHERN AREAS AND 3-4 INCHES FOR NORTHERN AREAS. THE EXCEPTIONS
TO THIS WOULD BE ACROSS FAR SOUTHERN DELAWARE WHERE JUST A FEW
HUNDREDTHS OF AN INCH OF ICE AND A LIGHT DUSTING OF SNOW MAY OCCUR
AND FAR NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY WHERE THEY
WILL LIKELY REMAIN ALL SNOW AND GET 4-5 INCHES OF SNOW. THE WINTER
WEATHER ADVISORY REMAINS IN PLACE FOR ALL AREAS OUTSIDE OF THE
WINTER STORM WARNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE WINTER STORM WARNINGS/WINTER WEATHER ADVISORIES REMAIN IN
PLACE ACROSS THE AREA INTO THIS EVENING AS WINTRY PRECIPITATION IS
EXPECTED TO BE ONGOING; THE ONLY CHANGE WAS TO ADJUST THE END TIME
FOR THE SOUTHERN AREAS. AS A DEVELOPING FRONTAL BOUNDARY MOVES
ACROSS THE AREA OVERNIGHT, THE ENHANCED LOW/MID-LEVEL MOISTURE AND
LIFT WILL BE MOVING TO OUR EAST AS WELL. PRECIPITATION IS EXPECTED
TO COME TO AN END FROM WEST TO EAST DURING THE OVERNIGHT HOURS AND
ALL PRECIPITATION SHOULD BE ENDING BETWEEN MIDNIGHT AND DAYBREAK.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
IT CONTINUES TO APPEARS AS THOUGH WE WILL SEE A BREAK IN THE
PRECIPITATION FOR MONDAY INTO EARLY TUESDAY AS HIGH PRESSURE FROM
THE WEST BUILDS ACROSS OUR REGION. A GUSTY NORTHWEST WIND IS
ANTICIPATED FOR MONDAY AND TEMPERATURES SHOULD REMAIN ABOUT 10
DEGREES BELOW NORMAL FOR MONDAY AND MONDAY NIGHT.
HIGH CLOUDS SHOULD BEGIN TO OVERSPREAD OUR REGION FROM THE WEST
AND SOUTHWEST LATE ON MONDAY NIGHT. MID LEVEL CLOUDS ARE FORECAST
TO FOLLOW ON TUESDAY MORNING. PRECIPITATION IS EXPECTED TO ARRIVE
IN OUR REGION FOR TUESDAY AFTERNOON. THE FORECAST TEMPERATURE
PROFILES SUGGEST A MIX OF SNOW AND SLEET AT THE START, EXCEPT
PERHAPS IN OUR FAR SOUTH WHERE THE PRECIPITATION MAY BEGIN AS
RAIN.
STRONG WARM ADVECTION IS EXPECTED TO TAKE PLACE ALOFT FROM
TUESDAY AFTERNOON INTO TUESDAY EVENING. A TRANSITION FROM MIXED
PRECIPITATION TO RAIN WILL LIKELY WORK ITS WAY NORTHWARD THROUGH
OUR REGION. THE PRECIPITATION TYPE IS FORECAST TO BECOME RAIN
ALONG THE INTERSTATE 95 CORRIDOR DURING THE EVENING HOURS. THE MIX
OF SNOW AND ICE SHOULD LINGER INTO THE OVERNIGHT HOURS IN OUR FAR
NORTHERN COUNTIES. HOWEVER, EVEN THE POCONOS AND SUSSEX COUNTY,
NEW JERSEY SHOULD TRANSITION TO RAIN BY DAYBREAK ON WEDNESDAY AS
TEMPERATURES RISE GRADUALLY THROUGHOUT OUR REGION ON TUESDAY
NIGHT.
SNOWFALL TOTALS IN OUR NORTHERN COUNTIES SHOULD BE SOMEWHAT
LIMITED DUE TO THE MIX OF SLEET AND FREEZING RAIN. ICING MAY BE
THE MORE SIGNIFICANT PROBLEM THERE.
THE RAIN MAY BECOME MODERATE TO HEAVY AT TIMES. THE 0000 UTC RUN
OF THE NAM IS BRINGING FROM A HALF INCH TO AN INCH TO OUR REGION
FROM LATE TUESDAY INTO TUESDAY NIGHT. THE 0000 UTC GFS HAS A RANGE
OF AN INCH TO AN INCH AND A HALF. THE 0000 UTC ECMWF IS A BIT
LOWER THAN THE NAM. BEING THE THE GFS HAS BEEN RUNNING HIGH IN ITS
PRECIPITATION FORECASTS OF LATE, WE WILL FAVOR THE NAM/ECMWF
SOLUTION. SNOW MELT ALONG WITH ICE MOVEMENT ON AREA WATERWAYS
COULD COMBINE WITH THE RAINFALL TO CREATE SOME FLOODING ISSUES.
THE POTENTIAL IS ADDRESSED IN THE HYDROLOGY SECTION OF THE
FORECAST DISCUSSION.
A COLD FRONT IS FORECAST TO MOVE SLOWLY THROUGH OUR REGION ON
WEDNESDAY AND ITS PROGRESS MAY BE SLOWED BY A WAVE OF LOW PRESSURE
RIDING ALONG THE BOUNDARY. AS A RESULT, CLOUDS AND PRECIPITATION
MAY LINGER THROUGH WEDNESDAY NIGHT AND INTO THURSDAY, ESPECIALLY
IN OUR SOUTHERN COUNTIES. THERE COULD BE ADDITIONAL MODERATE
RAINFALL ACROSS THE SOUTH ON WEDNESDAY AND THE PRECIPITATION MAY
BEGIN TO CHANGE BACK TO SNOW, MAINLY IN THE NORTH FROM WEDNESDAY
NIGHT INTO THURSDAY.
ANOTHER ARCTIC HIGH IS EXPECTED TO BUILD ACROSS OUR REGION FROM
THE WEST AND NORTHWEST FOR FRIDAY INTO SATURDAY.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TAFS ARE ALL VFR THIS MORNING, BUT THIS WILL CHANGE THROUGH THE
DAY. CLOUDS WILL INCREASE AND THICKEN THROUGH THE MORNING, AND
EVENTUALLY BECOME MVFR AS LIGHT SNOW MOVES INTO THE AREA BY
MIDDAY. AS THE SNOW CONTINUES, CIGS AND VSBYS ARE EXPECTED TO
LOWER TO IFR. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SLEET
THEN FREEZING RAIN BY THIS AFTERNOON AND CONTINUE INTO THE NIGHT.
IFR CONDITIONS WILL PERSIST INTO THE OVERNIGHT, BEFORE POSSIBLY
IMPROVING TO MVFR BY DAYBREAK.
WINDS ARE FAIRLY LIGHT AND VARIABLE THIS MORNING, BUT WILL BECOME
MORE SOUTHEAST-SOUTH THROUGH THE MORNING INTO THE AFTERNOON INTO
THE EVENING. AS A FRONTAL BOUNDARY APPROACHES THEN MOVES THROUGH
THE AREA OVERNIGHT, WINDS WILL BECOME SOUTHWEST-WEST. ALL SPEEDS
ARE EXPECTED TO REMAIN BELOW 10 KNOTS THROUGH TONIGHT, BEFORE
INCREASING TOWARD DAYBREAK MONDAY.
OUTLOOK...
MONDAY...CONDITIONS IMPROVING TO VFR IN THE MORNING.
MONDAY NIGHT...MAINLY VFR.
TUESDAY...CONDITIONS LOWERING TO MVFR AND IFR IN THE AFTERNOON,
AS SNOW AND SLEET BUILD INTO OUR REGION.
TUESDAY NIGHT...MVFR AND IFR CONDITIONS WITH A WINTRY MIX OF
PRECIPITATION CHANGING TO RAIN FROM SOUTH TO NORTH. THE RAIN MAY
BE MODERATE TO HEAVY AT TIMES. LOW LEVEL WIND SHEAR IS POSSIBLE
DUE TO A SOUTHWESTERLY LOW LEVEL JET THAT IS FORECAST TO DEVELOP
OVERHEAD.
WEDNESDAY...MVFR AND IFR CONDITIONS IN RAIN. THE RAIN MAY BE
MODERATE TO HEAVY AT TIMES, ESPECIALLY SOUTH OF KPHL.
WEDNESDAY NIGHT...MVFR AND IFR CONDITIONS IN RAIN, POSSIBLY
MIXING WITH OR CHANGING TO SNOW TO THE NORTH OF KPHL.
THURSDAY...CONDITIONS IMPROVING GRADUALLY TO VFR WITH A LESSING
CHANCE OF PRECIPITATION THROUGH THE DAY.
&&
.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS CONTINUE TODAY ACROSS THE
WATERS AS HIGH PRESSURE PULLS TO OUR EAST. WINDS DO INCREASE AS
THE PRESSURE GRADIENT TIGHTENS BETWEEN THE HIGH AND AN APPROACHING
FRONTAL BOUNDARY. HOWEVER, THEY DO NOT INCREASE TO ADVISORY LEVELS
UNTIL DAYBREAK MONDAY BEHIND THE FRONTAL BOUNDARY.
OUTLOOK..
MONDAY AND MONDAY NIGHT...A SMALL CRAFT ADVISORY IS IN EFFECT DUE
TO THE EXPECTED GUSTY NORTHWEST WIND. LIGHT FREEZING SPRAY IS
POSSIBLE, ESPECIALLY ON MONDAY NIGHT.
TUESDAY...NO MARINE HEADLINES ARE ANTICIPATED.
TUESDAY NIGHT AND WEDNESDAY...A SMALL CRAFT ADVISORY MAY BE
NECESSARY DUE TO A GUSTY SOUTH TO SOUTHWEST WIND.
WEDNESDAY NIGHT AND THURSDAY...NO MARINE HEADLINES ARE
ANTICIPATED.
&&
.HYDROLOGY...
TWO PRECIPITATION EVENTS ARE EXPECTED OVER THE NEXT 5 DAYS, ONE
TODAY INTO TONIGHT AND A SECOND ONE DURING THE MID WEEK PERIOD.
THE INITIAL EVENT LOOKS TO BE ONE WITH A WINTRY MIX OF
PRECIPITATION. THE SECOND EVENT APPEARS TO BE MAINLY RAIN WITH
TEMPERATURES RISING WELL ABOVE FREEZING ON WEDNESDAY. ALTHOUGH THE
SECOND EVENT IS A FEW DAYS AWAY, WE WANT TO HIGHLIGHT THAT SOME
OF THE MODEL GUIDANCE IS SUGGESTING LOCALLY HEAVY RAINFALL.
THE COMBINATION OF A BRIEF WARM-UP ON WEDNESDAY, LOCALLY HEAVY
RAINFALL, MELTING SNOW, A FROZEN GROUND, AND ABOVE NORMAL ICE IN
CREEKS, STREAMS, AND RIVERS COULD LEAD TO INCREASED RUNOFF AND
POSSIBLE FLOODING. WHERE THE DEPTH OF THE SNOWPACK IS GREATEST (IN
NE PA AND N NJ), RAPID SNOWMELT IS NOT EXPECTED SINCE TEMPS WILL
NOT RISE AS SHARPLY AS IN AREAS TO THE SOUTH.
INCREASED FLOW 0N AREA CREEKS, STREAMS, AND RIVERS COULD ALSO
START TO MOVE ICE, AND IN A WORST CASE SCENARIO, CREATE
RESTRICTIONS OR JAMS.
AGAIN, THE SECOND EVENT BRINGING WARMTH AND RAIN IS A FEW DAYS
AWAY AND THINGS CAN CHANGE. CONTINUE TO MONITOR THE FORECAST.
KEEP IN MIND THAT SNOWMELT AND WARMTH BY THEMSELVES TYPICALLY
DO NOT CAUSE FLOODING. THE AMOUNT OF RAIN THAT WE RECEIVE WILL BE
THE DETERMINING FACTOR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
MONDAY FOR PAZ054-055-060>062-105.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 4 AM EST
MONDAY FOR PAZ070-071-101>104-106.
NJ...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
MONDAY FOR NJZ001-007>010.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
MONDAY FOR NJZ014-021-022-025-026.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR NJZ023-024.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 4 AM EST
MONDAY FOR NJZ012-013-015>020-027.
DE...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
MONDAY FOR DEZ002.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR DEZ003-004.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 4 AM EST
MONDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
MONDAY FOR MDZ015.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR MDZ019-020.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 4 AM EST
MONDAY FOR MDZ008-012.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 AM EST TUESDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...IOVINO
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...IOVINO
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
HYDROLOGY...KRUZDLO/KLEIN/IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EST SUN MAR 1 2015 NJZ001-007>010-PAZ054-055-060>062-105-020930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-UPPER BUCKS- 430 AM EST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTRY MIX OF PRECIPITATION ON TUESDAY AFTERNOON IS EXPECTED TO CHANGE TO RAIN ON TUESDAY NIGHT. THE RAIN MAY BECOME MODERATE AT TIMES. MILD TEMPERATURES WILL RESULT IN SNOWMELT ALONG WITH ICE MOVEMENT ON WATERWAYS. THERE IS THE POTENTIAL FOR SOME FLOODING. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW ON WEDNESDAY NIGHT INTO THURSDAY. THE AMOUNT OF SNOWFALL WILL DEPEND UPON HOW QUICKLY COLD AIR MOVES INTO OUR AREA AND ON THE TRACK OF LOW PRESSURE TO OUR SOUTH, BOTH OF WHICH ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-NJZ012-013-015>020-027-PAZ070-071-101>104-106- 020930- NEW CASTLE-CECIL-KENT MD-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- 430 AM EST SUN MAR 1 2015 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTRY MIX OF PRECIPITATION ON TUESDAY AFTERNOON IS EXPECTED TO CHANGE TO RAIN ON TUESDAY EVENING. THE RAIN MAY BECOME MODERATE TO HEAVY AT TIMES ON TUESDAY NIGHT AND WEDNESDAY MORNING. MILD TEMPERATURES WILL RESULT IN SNOWMELT ALONG WITH ICE MOVEMENT ON WATERWAYS. THERE IS THE POTENTIAL FOR SOME FLOODING. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW ON WEDNESDAY NIGHT INTO THURSDAY. THE AMOUNT OF SNOWFALL WILL DEPEND UPON HOW QUICKLY COLD AIR MOVES INTO OUR AREA AND ON THE TRACK OF LOW PRESSURE TO OUR SOUTH, BOTH OF WHICH ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-MDZ015-NJZ014-021-022-025-026-020930- KENT-QUEEN ANNES-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN- 430 AM EST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTRY MIX OF PRECIPITATION ON TUESDAY AFTERNOON IS EXPECTED TO CHANGE TO RAIN ON TUESDAY EVENING. THE RAIN MAY BECOME MODERATE TO HEAVY AT TIMES ON TUESDAY NIGHT AND WEDNESDAY MORNING. MILD TEMPERATURES WILL RESULT IN SNOWMELT ALONG WITH ICE MOVEMENT ON WATERWAYS. THERE IS THE POTENTIAL FOR SOME FLOODING. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW ON WEDNESDAY NIGHT INTO THURSDAY. THE AMOUNT OF SNOWFALL WILL DEPEND UPON HOW QUICKLY COLD AIR MOVES INTO OUR AREA AND ON THE TRACK OF LOW PRESSURE TO OUR SOUTH, BOTH OF WHICH ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-MDZ019-020-NJZ023-024-020930- INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 430 AM EST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTRY MIX OF PRECIPITATION ON TUESDAY AFTERNOON IS EXPECTED TO CHANGE QUICKLY TO RAIN. THE RAIN MAY BECOME MODERATE TO HEAVY AT TIMES ON TUESDAY NIGHT AND WEDNESDAY MORNING. MILD TEMPERATURES WILL RESULT IN SNOWMELT ALONG WITH ICE MOVEMENT ON WATERWAYS. THERE IS THE POTENTIAL FOR SOME FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-020930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 430 AM EST SUN MAR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. ICE WILL IMPACT NAVIGATION ON BAYS AND INLETS, AND ON THE TIDAL DELAWARE RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ICE WILL IMPACT NAVIGATION ON BAYS AND INLETS, AND ON THE TIDAL DELAWARE RIVER. THE ICE SHOULD START BREAKING UP DURING THE NEW WEEK AS MILD TEMPERATURES ARRIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
7 winter storm, 6 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565160, 565161, 565164, 565162, 565163, 565166, 565167, 565165, 565168, 565169, 565170, 565171, 565172.